Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 31, 2021, 8:26 PM CDT for Simpson County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 31, 2021, 9:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
County Simpson County, KY
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted.
217
WWUS83 KLMK 010126
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
826 PM CDT Sat Jul 31 2021
KYZ072-010200-
Simpson-
826 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SIMPSON COUNTY...
At 825 PM CDT, a strong thunderstorm was located 9 miles northwest of
Portland, moving southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Black Jack, Neosheo, Schweizer, Geddes, Prices Mill, Peden Mill and
Middleton.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3665 8659 3665 8676 3672 8675 3680 8671
3671 8641 3668 8642 3667 8641 3665 8641
3665 8651 3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 0125Z 298DEG 22KT 3673 8666
$$
EBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 31, 7:59 PM CDT, 27 minutes earlier.
Area forecast discussion, Jul 31, 7:59 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Louisville KY 859 PM EDT Sat Jul 31 2021 .Forecast Update... Issued at 859 PM EDT Sat Jul 31 2021 Some very light rain lingers in the Bluegrass from moisture and lift associated with the remnant MCV, but this will exit quickly in the near term. Convection has initiated along the quasi-stationary boundary near the KY/TN border, and south-central KY will be the focus for shower activity over the next several hours. Deep convection developed over Clarksville TN and has thus far remained just on the TN side. Convection continues to fill in from southern MO eastward across western and south-central KY. Stronger convergence is noted in southern MO, and convection filled in much faster in that area. Mean wind is pointed toward the ESE, which could perhaps take some stronger thunderstorms across the far southwestern CWA along the instability gradient. For example, showers just north and northeast of Bowling Green are struggling without any lightning activity at this time. In the near term, perhaps the primary concern will be localized ponding of water and nuisance flooding in Logan County has heavier rainfall rates drift southeast in that area. The east-west oriented PWAT max of 2+ inches is nosing into that area, so will need to keep an eye on any training potential. && .Short Term...(This evening through Sunday) Issued at 300 PM EDT Sat Jul 31 2021 Afternoon surface analysis reveals the remnants of quasi-stationary frontal boundary draped across the Tennessee Valley. Remains of overnight MCS and remnant MCV continue to move through the region. This feature brought some light rains to southern Indiana and portions of north-central KY. However, drier atmospheric profiles east of I-65 have really limited precipitation getting to the ground. Outflow pushing southward out of this complex has resulted in some scattered showers develop across western KY. These will slide eastward and may result in isolated-scattered showers across portions of south-central KY this afternoon. As expected, the cloudiness has limited temperatures this afternoon. Highs for the day will likely top out in the lower-mid 70s across southern Indiana and across the northern half of Kentucky. Across southern Kentucky where more sunshine is present, afternoon highs in the middle 80s are expected. A few spots down southwest of Bowling Green could hit the upper 80s. For tonight, an instability gradient will exist from southern Missouri through Tennessee. Some additional convective development is expected to occur later this afternoon and evening and this activity should push east-southeastward through far western KY and into Tennessee. Some of this activity may impact our southern and southwestern areas later tonight. Chances of convection really diminish as one heads north and current thinking is that areas north of the Western KY and Bluegrass Parkways should remain mostly dry overnight. Overall confidence in convective development is rather low for this forecast as the higher resolution models have been performing quite poorly and continue to exhibit different solutions for the overnight period. Cooler and drier air will attempt to push into the region from the north and lows should range from the upper 50s to the lower 60s across southern Indiana and northern Kentucky. Warmer readings in the mid-upper 60s will be found across southern Kentucky. For Sunday, expect mainly a dry day across the region as high pressure builds into the region from the north. Highs on the day should top out in the upper 70s to around 80 across southern Indiana and into northern Kentucky. Lower 80s will likely be found across southern Kentucky. .Long Term...(Sunday night through Saturday) Issued at 300 PM EDT Sat Jul 31 2021 The synoptic pattern through the extended period will be dominated by a western ridge/eastern trough pattern that will start off rather amplified before gradually flattening out towards the end of the week and into next weekend. At the surface, main frontal boundary will remain draped well to our south with high pressure building in from the northwest. Model soundings depict a relatively dry airmass in place, with PWATs generally less than or equal to one inch for at least the first part of the period. This should result in a quiet start to the week for us with dry weather and temperatures roughly 5- 7 degrees below climatological normals. Highs are forecast to be in the upper 70s to mid 80s with overnight lows in the mid 50s to mid 60s. By Wednesday, an inverted surface trough over the Appalachians is expected to nudge back westward, bringing diurnally-driven, low-end PoPs to the eastern edge of the forecast area through the rest of the period. Otherwise, mostly dry weather will continue for the majority of the area with precip chances possibly returning by next Saturday. Additionally, temperatures will begin to moderate back towards normals during the second half of the period with highs in the mid 80s to lower 90s by the end of the week and into the weekend. && .Aviation...(00Z TAF Issuance) Issued at 743 PM EDT Sat Jul 31 2021 Light showers are drifting ESE through the Bluegrass in the vicinity of LEX to begin the period. Separately, thunderstorms have initiated along a boundary near CKV. Certainly cannot rule out a shower at BWG given the proximity of the boundary, but it appears strong convection may remain south of BWG near and south of the KY/TN border. MVFR stratus will develop across the southern half of KY after 06z and impacts are likely at BWG, and LEX could even see brief MVFR. HNB could see some fog/low stratus impacts as well, with brief IFR possible. Clouds gradually scatter from north to south on Sunday, but haze from wildfire smoke aloft could reduce visibility at times throughout the day. Northwest winds increase to 7-10 kt Sunday afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...EBW Short Term...MJ Long Term....JML Aviation...EBW
Hazardous weather outlook, Jul 31, 2:26 PM CDT, 6 hours before
Hazardous Weather Outlook...UPDATED National Weather Service Louisville KY 326 PM EDT Sat Jul 31 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 326 PM EDT Sat Jul 31 2021 /226 PM CDT Sat Jul 31 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. A few thunderstorms are possible over portions of far western and far southern Kentucky tonight. Heavy rainfall, gusty winds, and lightning will be the main weather hazards. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. MJ/JML
In the hours before
Special weather statement, Jul 31, 8:26 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
826 PM CDT Sat Jul 31 2021
KYZ072-010200-
Simpson-
826 PM CDT Sat Jul 31 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SIMPSON COUNTY...
At 825 PM CDT, a strong thunderstorm was located 9 miles northwest of
Portland, moving southeast at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Black Jack, Neosheo, Schweizer, Geddes, Prices Mill, Peden Mill and
Middleton.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3665 8659 3665 8676 3672 8675 3680 8671
3671 8641 3668 8642 3667 8641 3665 8641
3665 8651 3664 8654 3664 8655 3663 8656
TIME...MOT...LOC 0125Z 298DEG 22KT 3673 8666
EBWNearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.